Alert archive / Texas / Winter Storm Watches in 2011
Winter Storm Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm watch at Dec 22, 2011, 3:33 PM CST for 13 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 23, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 3:33 PM CST (21:33 UTC)
- In effect from
- Dec 23, 2011, 6:00 PM CST
- Expired
- Dec 23, 2011, 6:03 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm watch went out at Dec 22, 12:11 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 22, 12:11 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1211 PM CST THU DEC 22 2011
.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
DETERIORATING FLIGHT CONDITIONS ARE EXPECTED THROUGH THE CURRENT
TAF FORECAST PERIOD. THE LATEST VISIBLE SATELLITE IMAGERY ALONG
WITH SURFACE OBSERVATIONS SHOW AN ADVANCING DECK OF LOW CLOUDS
ACROSS THE LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN. THERE IS
SOME EROSION ON THE LEADING EDGE OF THE CLOUDS...SO THIS WILL MAKE
FOR A TRICKY ONSET OF FLIGHT RESTRICTING CIGS. FOR NOW...WE HAVE
GONE WITH TEMPO MVFR CIGS AT KHOB THIS AFTERNOON. AS THE BOUNDARY
LAYER COOLS...CLOUDS SHOULD ADVANCE SOUTHWARD THIS EVENING...WITH
A QUICK ONSET OF LOW-END MVFR TO IFR CIGS. THESE CIGS WILL LIKELY
CONTINUE THROUGH TOMORROW MORNING. LIGHT SNOW WILL ALSO DEVELOP
EARLY FRIDAY MORNING ACROSS THE SOUTHEAST NEW MEXICO PLAINS. WE
HAVE INTRODUCED -SN BR AT KCNM AND KHOB AFTER 10Z. GUSTY NORTHEAST
WINDS WILL LIKELY CONTINUE THROUGH THE TAF PERIOD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM 11 PM MST THIS EVENING THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER STORM WATCH FROM 11 PM MST THIS EVENING THROUGH FRIDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Dec 22, 3:27 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 327 PM CST THU DEC 22 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 327 PM CST THU DEC 22 2011 /227 PM MST THU DEC 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAVY SNOW WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS AND EDDY COUNTY PLAINS FOR LATE TONIGHT AND FRIDAY. STORM TOTAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE OVER THE GUADALUPE MOUNTAINS AND FAR WESTERN EDDY COUNTY. FOR THE REMAINDER OF EDDY COUNTY...SNOWFALL AMOUNTS OF 2 TO 4 INCHES OF SNOW CAN BE EXPECTED. TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON U.S. HIGHWAY 62 180 WILL LIKELY BE IMPACTED. LOCALLY STRONG NORTHEAST WINDS ARE EXPECTED THROUGH GUADALUPE PASS THIS EVENING INTO EARLY FRIDAY MORNING WITH SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. A HIGH WIND WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER ADVISORY FOR SNOWFALL HAS BEEN ISSUED FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...UPPER TRANS PECOS AND LEA COUNTY NEW MEXICO. STORM TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ON FRIDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR. A WINTER STORM WILL CONTINUE TO AFFECT WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY NIGHT AND SATURDAY WHEN ACCUMULATING SNOWFALL CAN BE EXPECTED FOR THE DAVIS MOUNTAINS AND AREAS GENERALLY ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR. A WINTER STORM WATCH HAS BEEN ISSUED FOR SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS... DAVIS MOUNTAINS AND MOST OF THE PERMIAN BASIN FRIDAY NIGHT THROUGH SATURDAY MORNING. STORM TOTAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED FOR AREAS ALONG AND NORTH OF A VAN HORN TO WINK TO SEMINOLE LINE. LOCATIONS ALONG AND NORTH OF AN ALPINE TO CRANE TO BIG SPRING LINE CAN EXPECT 1 TO 3 INCHES OF SNOWFALL. THIS SYSTEM WILL HAVE THE POTENTIAL TO IMPACT HOLIDAY TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 5:25 AM CST | High Wind Warning | MAF | 31 hr | |
| Dec 22, 3:33 PM CST | Winter Storm Warning | MAF | Andrews, Dawson, Ector, Gaines, Loving, Martin and 2 more | 62 hr |
| Dec 22, 3:33 PM CST | Winter Weather Advisory | MAF | Borden, Crane, Dawson, Ector, Glasscock, Howard and 9 more | 62 hr |
Nearby
Winter Storm Watches in Texas, 2011Winter Storm Watches in New Mexico, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.